My 14 year olddaughter was on dexamethasone for almost 2 years for acute lymphoblastic leukemia. Had to be stopped early due to stress fracture in knee and the onset of avascular necrosis. She had gained weight and we were told the weight should come off after 6 months to a year. As a teenager she is naturally quite impatient and it's been 5 months now since steroids were stopped and she is actually gaining weight. Still on chemo so fatigue is also an issue but we are watching her diet. Only thing is she is so down in the dumps about her weight she will not leave the house. Only goes out for appointments at clinic. Medical team are lovely but just say we have to wait for the weight to come off and they don't seem concerned about her very low and at times, extremely dark moods. I feel like an over-anxious mummy but my daughter has totally changed and just lost all her sparkle. Heartbreaking. Any experience with stubborn weight after dexamethasone? Thanks in advance
This saddens me deeply. I am TRYING to get off of this after taking it for RA 3 months, and it's a life saving medication yet comes with worst withdrawals and side effects of anything I have taken, but being 58 as I am compared to a14 year old finding themselves and developing body and mind is a horror to be fighting depression. A couple things the medicine has done to me is make many mental changes, confusion, I left the house to got to the store 4 miles away and drove back on a wrong turn only to drive 200 miles through another state guessing my way back home. Also ran a stop sign and ran over a bank going 50 miles per hour. Finding myself feeling hopeless and never had that feeling. I eat constently. All I can think is cut out all sugar if possible, perhaps you all can get some sort of activity for excercie, I really really hurt for your daughter
- Dexamethasone Information for Consumers
- Dexamethasone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Dexamethasone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.